MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE SMOOTH; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE SMOOTH; CATHETER
Model Number 5642
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One-unit model 5642 turnpike was returned to vsi for evaluation.A returned product evaluation was completed.The distal tip section of the catheter was severely damaged, and a portion of the tungsten tip material was missing.The catheter material near the separated tip was twisted and torn which is consistent with rotating against resistance.The most likely root cause is related to operational context and unintended user error.
 
Event or Problem Description
It was reported that the tip broke off in the coronary artery they were working on.The procedure was completed normally by placing stents.The tip was not removed from the body.It was stented over.There was no special procedure required from losing the tip.There was not vessel damage.No further complications were reported.

Brand Name
TURNPIKE SMOOTH
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis, mn
MDR Report Key9848116
Report Number2134812-2020-00023
Device Sequence Number764599
Product Code DQY
UDI-Device Identifier10841156100728
UDI-Public(01)10841156100728
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2021
Device Model Number5642
Device Catalogue Number5642
Device Lot Number660926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2020
Initial Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight90